MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING DEVICE FOR SCREW; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH LOCKING DEVICE FOR SCREW; MISC ORTHO SURGICAL INSTR
Catalog Number 03.037.140
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It is unknown if complainant part will be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an (b)(6) in australia as follows: it was reported that the patient underwent a femoral nailing surgery with the right trochanteric femoral nailing system advanced (tfna) intramedullary nail for a sub-trochanteric femoral fracture on (b)(6) 2019.The fracture was difficult to reduce.Before implantation, the nursing staff and the surgeon tested to insert the lag screw into the nail and had no issues with the jig.During implantation, the nail and lag screw was implanted with some difficulty in the insertion of the nail.Distal cross bolts were then implanted and the jig was removed.In the final shots, the screw appeared to have missed the nail.The surgeon removed the lag screw and then with the assistance of another surgeon reinserted the lag screw after connecting the jig into the nail in-situ.X-rays were then taken and was confirmed that the lag screw was successfully re-positioned to the nail.The surgery was completed successfully with a surgical delay of 45 minutes.Patient outcome is unknown.Concomitant devices reported: unknown tfna nail (part # 04.037.028s, lot # h309035, quantity# 1).Locking screw (part# 04.005.530s, lot# 2l43586, quantity# 1).Locking screw (part# 04.005.534s, lot# 1l00738, quantity# 1).Guide wire (part# 356.830s, lot# 3l79095, quantity# 2).Synream reaming rod (part# 352.032s, lot# 3l74542, quantity# 1).This is report 1 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Complained issue could not be replicated and/or confirmed based on the available information.No pictures and/or x-ray¿s were provided and no material was returned for investigation.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available (information or/and material), the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LOCKING DEVICE FOR SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8730621
Report Number8030965-2019-65645
Device Sequence Number16645240
Product Code LXH
UDI-Device Identifier07611819641112
UDI-Public(01)07611819641112
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.037.140
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDEWIRE Ø3.2 F/PFNA BLADE; LOCKSCR Ø5 L40 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; SYNREAM REAMING ROD Ø2.5 SHORT L950; TFNA FEM NAIL Ø10 R 125° L380 TIMO15; GUIDEWIRE Ø3.2 F/PFNA BLADE; GUIDEWIRE Ø3.2 F/PFNA BLADE; LOCKSCR Ø5 L40 F/NAILS TAN LIGHT GREEN; LOCKSCR Ø5 L44 F/NAILS TAN LIGHT GREEN; SYNREAM REAMING ROD Ø2.5 SHORT L950; TFNA FEM NAIL Ø10 R 125° L380 TIMO15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR